×

zbMATH — the first resource for mathematics

A theory of fuzzy uniformities with applications to the fuzzy real lines. (English) Zbl 0637.54007
Summary: Let L be a completely distributive lattice with order-reversing involution. The fuzzy real line \({\mathbb{R}}(L)\) is uniformizable by a uniformity which both generates the canonical (fuzzy) topology and induces a pseudometric generating the canonical topology. If L is also a chain,, the usual addition and multiplication defined on \({\mathbb{R}}\equiv {\mathbb{R}}(\{0,1\})\) extend jointly (fuzzy) continuously to \(\oplus\) and \(\otimes\) on \({\mathbb{R}}(L)\). Three fundamental questions in fuzzy sets until now are the following: A. If \(L_ 1\simeq L_ 2\), is \({\mathbb{R}}(L_ 1)\) uniformly isomorphic to \({\mathbb{R}}(L_ 2)\) in some sense? B. For each chain L, is \(\oplus\) (jointly) uniformly continuous in a sense which guarantees its (joint) continuity on \({\mathbb{R}}(L)?\) C. Is \({\mathbb{R}}(L)\) a complete pseudometric space in some sense?
Categories \({\mathbb{Q}}{\mathbb{U}}\) and \({\mathbb{U}}\) are constructed using the [quasi-] uniformities of B. Hutton which enable us to answer these questions in the affirmative. These results enhance the canonical standing of the fuzzy real lines and so give additional justification for answering in the affirmative: Does fuzzy topology have deep, specific, canonical examples?

MSC:
54A40 Fuzzy topology
54E15 Uniform structures and generalizations
54B30 Categorical methods in general topology
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Birkhoff, G., Lattice theory, () · Zbl 0126.03801
[2] Dubois, D.; Prade, H., Operations on fuzzy numbers, Internat. J. systems sci., 9, 613-626, (1978) · Zbl 0383.94045
[3] Dubois, D.; Prade, H., Fuzzy real algebra: some results, Fuzzy sets and systems, 2, 327-348, (1979) · Zbl 0412.03035
[4] Dubois, D.; Prade, H., Towards fuzzy differential calculus, part 1: integration of fuzzy mappings, Fuzzy sets and systems, 8, 1-17, (1982) · Zbl 0493.28002
[5] Dubois, D.; Prade, H., Towards fuzzy differential calculus, part 2: integration on fuzzy intervals, Fuzzy sets and systems, 8, 105-116, (1982) · Zbl 0493.28003
[6] Dubois, D.; Prade, H., Towards fuzzy differential calculus, part 3: differentiation, Fuzzy sets and systems, 8, 225-233, (1982) · Zbl 0499.28009
[7] \scP. Eklund, Factorization of morphisms in fuzzy topology, J. Math. Anal. Appl., to appear.
[8] Erceg, M.A., Metric spaces in fuzzy set theory, J. math. anal. appl., 69, 205-230, (1979) · Zbl 0409.54007
[9] Erceg, M.A., Functions, equivalence relations, quotient spaces and subsets in fuzzy set theory, Fuzzy sets and systems, 3, 75-92, (1980) · Zbl 0421.03044
[10] Foster, D.H., Fuzzy topological groups, J. math. anal. appl., 67, 549-564, (1979) · Zbl 0409.22001
[11] Gantner, T.E.; Steinlage, R.C.; Warren, R.H., Compactness in fuzzy topological spaces, J. math. anal. appl., 62, 547-562, (1978) · Zbl 0372.54001
[12] Goguen, J.A., L-fuzzy sets, J. math. anal. appl., 18, 145-174, (1967) · Zbl 0145.24404
[13] Goguen, J.A., The fuzzy Tychonoff theorem, J. math. anal. appl., 43, 734-742, (1973) · Zbl 0278.54003
[14] Höhle, U., Probabilistic topologien, Manuscripta math., 26, 223-245, (1978) · Zbl 0413.54003
[15] Höhle, U., Probabilistische kompacte L-unscharfe mengen, Manuscripta math., 26, 331-347, (1979) · Zbl 0413.54004
[16] Höhle, U., Probabilistic uniformization of fuzzy topologies, Fuzzy sets and systems, 1, 311-332, (1978) · Zbl 0413.54002
[17] Höle, U., Probabilistische metriken auf der menge der nicht negativen verteilungs-funktionen, Aequationes math., 18, 345-356, (1978) · Zbl 0412.60020
[18] Höhle, U., Probabilistic metrization of fuzzy uniformities, Fuzzy sets and systems, 8, 63-69, (1982) · Zbl 0494.54006
[19] Höhle, U., Probabilistic topologies induced by L-fuzzy uniformities, Manuscripta math., 38, 289-323, (1982) · Zbl 1004.54500
[20] Höhle, U., G-fuzzy topologies on algebraic structures, J. math. anal. appl., 108, 113-150, (1985) · Zbl 0602.54006
[21] Hutton, B., Normality in fuzzy topological spaces, J. math. anal. appl., 50, 74-79, (1975) · Zbl 0297.54003
[22] Hutton, B., Uniformities on fuzzy topological spaces, J. math. anal. appl., 58, 559-571, (1977) · Zbl 0358.54008
[23] Hutton, B., Products of fuzzy topological spaces, Topology appl., 11, 59-67, (1980) · Zbl 0422.54006
[24] Hutton, B.; Reilly, I., Separation axioms in fuzzy topological spaces, Fuzzy sets and systems, 3, 93-104, (1980) · Zbl 0421.54006
[25] Isbell, J.R., Uniform spaces, () · Zbl 0124.15601
[26] Klein, J.L., General topology, (1955), Van Nostrand-Reinhold New York
[27] Klein, A.J., ∝-closure in fuzzy topology, Rocky mountain J. math., 11, 553-560, (1981) · Zbl 0484.54009
[28] Klein, A.J., Generating fuzzy topologies with semi-closure operators, Fuzzy sets and systems, 9, 267-274, (1983) · Zbl 0518.54009
[29] Klein, A.J., Generalizing the L-fuzzy unit interval, (), 271-279 · Zbl 0549.54004
[30] ()
[31] Kramosil, I.; Michalek, J., Fuzzy metrics and statistical metric spaces, Cybernetics, 11, 336-344, (1975) · Zbl 0319.54002
[32] Liu, Y.-M., A note on compactness in the fuzzy unit interval, (), 37-39
[33] Lowen, R., Fuzzy topological spaces and fuzzy compactness, J. math. anal. appl., 56, 621-633, (1976) · Zbl 0342.54003
[34] Lowen, R., A comparison of different compactness notions in fuzzy topological spaces, J. math. anal. appl., 64, 446-454, (1978) · Zbl 0381.54004
[35] Lowen, R., Convergence in fuzzy topological spaces, Gen. topology appl., 10, 147-160, (1979) · Zbl 0409.54008
[36] Lowen, R., Compact Hausdorff fuzzy topological spaces are topological, Topology appl., 12, 65-74, (1981) · Zbl 0437.54004
[37] Lowen, R., Connectedness in fuzzy topological spaces, Rocky mountain J. math., 11, 427-433, (1981) · Zbl 0487.54007
[38] Lowen, R., Fuzzy uniform spaces, J. math. anal. appl., 82, 370-385, (1981) · Zbl 0494.54005
[39] Lowen, R., Fuzzy neighborhood spaces, Fuzzy sets and systems, 7, 165-189, (1982) · Zbl 0487.54008
[40] Lowen, R., Ix: the hyperspace of fuzzy sets, a natural nontopological fuzzy topological space, Trans. amer. math. soc., 278, 547-564, (1983) · Zbl 0541.54007
[41] Lowen, R., Hyperspaces of fuzzy sets, Fuzzy sets and systems, 9, 287-311, (1983) · Zbl 0546.54010
[42] Lowen, R., On (\(r\)(l), ⊕), Fuzzy sets and systems, 10, 203-209, (1983) · Zbl 0527.54006
[43] \scR. Lowen, A complete characterization of the level spaces of \(R\) and I(I), Rocky Mount. J. Math., to appear. · Zbl 0612.54009
[44] Lowen, R., On the existence of natural fuzzy topologies on spaces of probability measures, Math. nachr., 115, 33-57, (1984) · Zbl 0593.54006
[45] Lowen, R., Concerning the constants in fuzzy topology, (1982), preprint · Zbl 0646.54007
[46] Lowen, R.; Wuyts, P., Completeness, compactness, and precompactness in fuzzy uniform spaces: part I, J. math. anal. appl., 90, 563-581, (1982) · Zbl 0504.54005
[47] Lowen, R.; Wuyts, P., Completeness, compactness, and precompactness in fuzzy uniform spaces: part II, J. math. anal. appl., 92, 547-564, (1983) · Zbl 0546.54011
[48] Ludescher, H.; Roventa, E., Sur LES topologies floues defines á l’aide des voisinages, C. R. acad. sci. Paris ser A, 283, 575-577, (1976) · Zbl 0341.54003
[49] Menger, K., Statistical metrics, (), 535-537 · Zbl 0063.03886
[50] Mizumoto, M.; Tanaka, K., Some properties of fuzzy numbers, “advances in fuzzy set theory and applications”, (1979), North-Holland Amsterdam
[51] Murdeshwar, M.G.; Naimpally, S.A., Quasi-uniform topological spaces, (1966), Noordhoff Groningen · Zbl 0139.40501
[52] Pu, P.-M.; Liu, Y.-M., Fuzzy topology I: neighborhood structure of a point and Moore-Smith convergence, J. math. anal. appl., 76, 571-599, (1980) · Zbl 0447.54006
[53] Pu, P.-M.; Liu, Y.-M., Fuzzy topology II: product and quotient spaces, J. math. anal. appl., 77, 20-37, (1980) · Zbl 0447.54007
[54] Rodabaugh, S.E., The Hausdorff separation axiom for fuzzy topological spaces, Topology appl., 11, 319-334, (1980) · Zbl 0484.54008
[55] Rodabaugh, S.E., A lattice of continuities for fuzzy topological spaces, J. math. anal. appl., 79, 244-255, (1981) · Zbl 0455.54005
[56] Rodabaugh, S.E., Suitability in fuzzy topological spaces, J. math. anal. appl., 79, 273-285, (1981) · Zbl 0462.54003
[57] Rodabaugh, S.E., Fuzzy arithmetic and fuzzy topology, (), 2803-2807
[58] Rodabaugh, S.E., The L-fuzzy plane, (), 243-244 · Zbl 0455.54005
[59] Rodabaugh, S.E., Connectivity and the L-fuzzy unit interval, Rocky mountain J. math., 12, 113-121, (1982) · Zbl 0508.54003
[60] Rodabaugh, S.E., Fuzzy addition in the L-fuzzy real line, Fuzzy sets and systems, 8, 39-52, (1982) · Zbl 0508.54002
[61] Rodabaugh, S.E., The L-fuzzy real line and its subspaces, (), 402-418
[62] Rodabaugh, S.E., A categorical accomodation of various notions of fuzzy topology, Fuzzy sets and systems, 9, 241-265, (1983) · Zbl 0527.54005
[63] Rodabaugh, S.E., Separation axioms and the fuzzy real lines, Fuzzy sets and systems, 11, 163-183, (1983) · Zbl 0525.54002
[64] Rodabaugh, S.E., Complete fuzzy topological hyperfields and fuzzy multiplication in the L-fuzzy real line, Fuzzy sets and systems, 15, 285-310, (1985) · Zbl 0572.54006
[65] Schweizer, B., Multiplications on the space of probability distribution functions, Aequationes math., 12, 156-183, (1975) · Zbl 0305.22004
[66] Schweizer, B.; Sklar, A., Statistical metric spaces, Pacific J. math., 10, 313-334, (1960) · Zbl 0091.29801
[67] Sherwood, H., On E-spaces and their relation to other classes of probabilistic metric spaces, J. London math. soc., 44, 441-448, (1969) · Zbl 0167.46202
[68] Thron, W.J., Topological structures, (1966), Holt, Rinehart & Winston New York · Zbl 0137.15402
[69] Warren, R.H., Optimality in fuzzy topological polysystems, J. math. anal. appl., 54, 309-315, (1976) · Zbl 0332.93006
[70] Warren, R.H., Boundary of a fuzzy set, Indiana J. math., 26, 191-197, (1977) · Zbl 0329.54003
[71] Warren, R.H., Neighborhoods, bases, and continuity in fuzzy topological spaces, Rocky mountain J. math., 8, 459-470, (1978) · Zbl 0394.54003
[72] Warren, R.H., Fuzzy topologies characterized by neighborhood systems, Rocky mountain J. math., 9, 761-764, (1979) · Zbl 0429.54003
[73] Warren, R.H., Convergence in fuzzy topology, Rocky mountain J. math., 13, 31-36, (1983) · Zbl 0522.54005
[74] Wong, C.K., Fuzzy topology: product and quotient theorems, J. math. anal. appl., 45, 512-521, (1974) · Zbl 0273.54002
[75] Zadeh, L.A., Fuzzy sets, Inform. control, 8, 338-353, (1965) · Zbl 0139.24606
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.